Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 31, NWS Corpus Christi, TX

December 8, 2008Kleberg County, Nueces County, Texas

NWS Corpus Christi, TX issued this wind advisory at Dec 8, 2008, 4:32 AM CST for Kleberg County, Nueces County, Texas. It took effect at Dec 8, 2008, 11:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2008, 4:32 AM CST (10:32 UTC)
In effect from
Dec 8, 2008, 11:00 AM CST
Expired
Dec 8, 2008, 3:30 PM CST
In force
5 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2008-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2008-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1180 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 081032
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
432 AM CST MON DEC 8 2008

TXZ242-243-082000-
/O.NEW.KCRP.WI.Y.0031.081208T1700Z-081209T0000Z/
KLEBERG-NUECES-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS
432 AM CST MON DEC 8 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

A STORM SYSTEM WILL DEVELOP TODAY ACROSS THE SOUTHERN PLAINS. THIS
WILL PRODUCE STRONG SOUTH TO SOUTHEAST WINDS BETWEEN 25 AND 35 MPH
ACROSS THE SOUTHEAST COASTAL BEND. WINDS WILL GUST TO 40 MPH AT
TIMES.  

SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD
BE BLOWN AROUND BY THE STRONG WINDS.

$$
1 follow-up statement
000 
WWUS74 KCRP 082130
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
330 PM CST MON DEC 8 2008

TXZ242-243-082230-
/O.CAN.KCRP.WI.Y.0031.000000T0000Z-081209T0000Z/
KLEBERG-NUECES-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS
330 PM CST MON DEC 8 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE
WIND ADVISORY. 

WINDY CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF THE
AFTERNOON HOURS ACROSS THE COASTAL BEND...HOWEVER WIND GUSTS IN
EXCESS OF 40 MPH ARE EXPECTED TO BE RELATIVELY INFREQUENT AND
CONFINED TO AREAS ACROSS CENTRAL NUECES COUNTY NEAR THE CORPUS
CHRISTI INTERNATIONAL AIRPORT. THEREFORE...THE WIND ADVISORY HAS
BEEN CANCELLED.

$$

MJG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Dec 8, 4:21 AM CST, 11 minutes earlier.

Area forecast discussion, Dec 8, 4:21 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
421 AM CST MON DEC 8 2008

.SHORT TERM (TODAY THROUGH TUESDAY)...WAA AND MOISTURE ADVECTION
WL CONTINUE TDA IN ADVANCE OF A SMALL BUT POTENT S/WV MOVING EWD
FROM THE DESERT SOUTHWEST. SUFFICIENT BOUNDARY LYR MOISTURE AND
LOW LVL LIFT WL EXIST TO PRODUCE SOME SPRINKLES OR LIGHT SHRAS
TDA. HOWEVER...THE MAIN STORY WL BE THE WIND. 7-8 MB PRESSURE
FALLS IN A 12-HOUR PD ALONG WITH A STRENGTHENING LLJ WL PRODUCE
WIND ADVY CONDITIONS ACROSS THE SOUTHEAST COASTAL BEND WITH
BREEZY/WINDY CONDITIONS ELSEWHERE THROUGH THIS EVENING. WINDS WL
PERSIST ALL NIGHT ACROSS THE ERN AREAS AND WL HELP TO KEEP TEMPS
IN THE MID TO UPPER 60S. AS A DEEPER TROUGH AXIS APPROACHES FROM
THE NORTHWEST ON TUE...A SFC TROUGH AXIS WL PUSH THROUGH THE AREA.
THIS WL LESSEN THE WINDS AND HELP TO PRODUCE MORE SUNSHINE. AS A
RESULT...WL BOOST TEMPS 3-7 DEGREES OVER TDAS READINGS. A
CONTINUING SLIGHT CHC OF LIGHT PCPN WL OCCUR ACROSS THE NERN AREAS
THROUGH TUE GIVEN THE PERSISTENT MOIST SLY FLOW IN THIS RGN.

&&

.LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...STRONG NLY WINDS AND CAA
ARE EXPECTED TUE NIGHT IN THE WAKE OF A STRONG COLD FRONT THAT THE
MODELS HAVE BEEN CONSISTENTLY ADVERTISING. THE MODELS CONTINUE TO
SHOW THE COLD FRONT PUSHING ACROSS THE COASTAL WATERS WITH GALE
FORCE WINDS DVLPG OVR THE NW GULF WATERS TUE NIGHT BEHIND THE FRONT.
THE MAIN UPPER LOW SWINGS ACROSS THE REGION THROUGH TUES NIGHT
LAGGING BEHIND THE COLD FRONT. COLD MID/UPPER LEVEL TEMPS AND
SUFFICIENT MID LEVEL MOISTURE SHOULD BE ENOUGH FOR ISOL -SHRA TUE
NIGHT. SINCE THE COLD FRONT WILL BE S OF THE AREA AND THE MOISTURE
IN THE MID LEVELS...AM EXPECTING THE PRECIP TO BE ELEVATED. MOS
GUIDANCE RANGES FROM 20 TO 40 PERCENT FOR TUE NIGHT...BUT FEEL THE
DRIER CONDITIONS IN THE LOW LEVELS WILL LEAD TO SOME EVAPORATION OF
THE PRECIP THEREFORE ONLY WENT WITH A SLGT CHC. THERE MAY BE A BRIEF
PERIOD WED THAT RED FLAG CONDITIONS MAY DVLP GIVEN THE STRONG WINDS
AND MUCH DRIER AIRMASS FILTERING INTO THE AREA. WINDS WILL DIMINISH
THRU WED BECOMING LIGHT WED NIGHT. CLR SKIES AND THE LIGHT WINDS
WILL LEAD TO EXCELLENT RADIATIONAL COOLING. HAVE GONE BELOW GUIDANCE
FOR MIN TEMPS WEDNIGHT/THU MORNING...WITH TEMPS BELOW FREEZING MARK
ACROSS THE NRN CWA. THE SFC HIGH SHIFTS E AS THE UPPER PATTERN
BECOMES MORE ZONAL WITH EMBEDDED SHORT WAVES. THIS LEADS TO A
WARMING TREND THRU THE REMAINDER OF THE PERIOD ALONG WITH INCREASING
LOW LEVEL MOISTURE. THE MOISTURE SHOULD REMAIN LIMITED THEREFORE DID
NOT GO HIGHER THAN 10 PERCENT IN THE LATTER PART OF THE EXTENDED.

&&

.AVIATION...MVFR CONDITIONS WL CONTINUE TO DEVELOP THIS MORNING.
MVFR CONDITIONS WL GRADUALLY SHIFT NEWD AS CEILINGS GRADUALLY RISE
FROM WEST TO EAST. BRIEF LLWS WL OCCCUR THROUGH 15Z. STRONG SOUTH
WINDS WL THEN DEVELOP AFTER 15Z AND CONTINUE THROUGH 00Z...
ESPECIALLY FOR THE CRP TAF SITE. IFR CONDITIONS WL THEN DEVELOP
THIS EVENING AND BE WIDESPREAD BY MIDNIGHT TNT.

&&

.MARINE...FALLING PRESSURES THROUGH THIS EVENING WL RESULT IN
WIDESPREAD SMALL CRAFT ADVY CONDITIONS BY THIS AFTN. THESE
CONDITIONS WL PEAK AROUND MIDNIGHT WITH SUSTAINED WINDS CLOSE TO
30 KNOTS ACROSS THE OFFSHORE WATERS. SEAS WL BUILD TO 10 FT AS A
RESULT. WINDS AND SEAS WL THEN SLOWLY WEAKEN DURING THE DAY ON TUE
AS A SFC TORUGH AXIS PUSHES INTO THE BAYS BY THE LATE AFTN.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    80  66  86  44  63  /  10  10  10  20  10
VICTORIA          76  64  82  39  57  /  20  20  20  20  10
LAREDO            83  64  85  46  65  /  10  10  10  20  10
ALICE             83  65  89  43  64  /  10  10  10  20  10
ROCKPORT          74  67  78  44  60  /  10  20  20  20  10
COTULLA           83  61  82  39  64  /  10  10  10  20  10
KINGSVILLE        81  65  88  45  64  /  10  10  10  20  10
NAVY CORPUS       76  68  79  46  62  /  10  10  10  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR THE FOLLOWING ZONES: KLEBERG...NUECES.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST TUESDAY FOR THE FOLLOWING
     ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 2 AM CST TUESDAY
     FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY
     TO PORT ARANSAS.

     SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 11 PM CST THIS
     EVENING FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
     PORT ARANSAS TO PORT OCONNOR.

     SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 6 AM CST TUESDAY
     FOR THE FOLLOWING ZONES: COASTAL WATERS BAFFIN BAY TO PORT
     ARANSAS OUT 20 NM...COASTAL WATERS PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL OUT 20 NM.

&&

MB/80...SHORT TERM
TE/81...LONG TERM
Hazardous weather outlook, Dec 7, 5:45 AM CST, 22 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
545 AM CST SUN DEC 7 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-081145-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
545 AM CST SUN DEC 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED MONDAY NIGHT THROUGH
WEDNESDAY EVENING OVER THE COASTAL WATERS. GALE FORCE WINDS ARE
POSSIBLE TUESDAY NIGHT ACROSS THE GULF WATERS. ISOLATED TO SCATTERED
THUNDERSTORMS ARE ANTICIPATED FOR TUESDAY OVER THE COASTAL
BEND...VICTORIA CROSSROADS...AND OVER THE COASTAL WATERS. RED FLAG
CONDITIONS ARE POSSIBLE OVER LAND EARLY WEDNESDAY AFTERNOON.
FREEZING TEMPERATURES ARE EXPECTED EARLY THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/81

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 4:30 AM CSTSmall Craft AdvisoryCRP3 days
Dec 8, 3:26 PM CSTGale WatchCRP12 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.